Alert archive / California / Winter Weather Advisories in 2012

Winter Weather Advisory 7, NWS Eureka, CA

March 23, 2012

NWS Eureka, CA issued this winter weather advisory at Mar 23, 2012, 3:29 PM PDT. It took effect at Mar 24, 2012, 12:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2012, 3:29 PM PDT (22:29 UTC)
In effect from
Mar 24, 2012, 12:00 AM PDT
Expired
Mar 24, 2012, 12:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS46 KEKA 232229
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 PM PDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY IN EFFECT MIDNIGHT TONIGHT UNTIL NOON PDT
SATURDAY ABOVE 3000 FEET...



CAZ003-004-076-240630-
/O.NEW.KEKA.WW.Y.0007.120324T0700Z-120324T1900Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
329 PM PDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON PDT SATURDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON PDT SATURDAY.

* THREE TO SIX INCHES OF SNOW IS EXPECTED AS LOW AS 3000 FEET LATE
  TONIGHT INTO SATURDAY MORNING ACROSS HUMBOLDT...TRINITY AND
  MENDOCINO COUNTIES.

* LOCATIONS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT
  ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
528 
WWUS46 KEKA 240408
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
908 PM PDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY IN EFFECT MIDNIGHT TONIGHT UNTIL NOON
PDT SATURDAY ABOVE 3000 FEET...

CAZ003-004-076-241215-
/O.CON.KEKA.WW.Y.0007.120324T0700Z-120324T1900Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
908 PM PDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
SATURDAY ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
NOON PDT SATURDAY. 

* THREE TO SIX INCHES OF SNOW IS EXPECTED AS LOW AS 3000 FEET 
  LATE TONIGHT INTO SATURDAY MORNING ACROSS HUMBOLDT...TRINITY 
  AND MENDOCINO COUNTIES. 

* LOCATIONS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELING. 

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
028 
WWUS46 KEKA 241120
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
420 AM PDT SAT MAR 24 2012


CAZ003-004-076-241900-
/O.CON.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
420 AM PDT SAT MAR 24 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY
ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
NOON PDT TODAY. 

* THREE TO SIX INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET THIS
  MORNING ACROSS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES.

* LOCATIONS...HUMBOLDT...TRINITY AND MENDOCINO COUNTIES.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
335 
WWUS46 KEKA 241500 AAA
WSWEKA

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
800 AM PDT SAT MAR 24 2012

CAZ076-241900-
/O.CON.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/
MENDOCINO INTERIOR-
800 AM PDT SAT MAR 24 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY
ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
NOON PDT TODAY. 

* THREE TO SIX INCHES OF SNOW IS EXPECTED ABOVE 2500 FEET THIS
  MORNING ACROSS MENDOCINO COUNTY.

* LOCATIONS...MENDOCINO COUNTY.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ003-004-241900-
/O.CON.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
800 AM PDT SAT MAR 24 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY
ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
NOON PDT TODAY. 

* THREE TO SIX INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET THIS
  MORNING ACROSS HUMBOLDT AND TRINITY COUNTIES.

* LOCATIONS...HUMBOLDT AND TRINITY COUNTIES.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
041 
WWUS46 KEKA 241903
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1203 PM PDT SAT MAR 24 2012


CAZ003-004-076-242015-
/O.EXP.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1203 PM PDT SAT MAR 24 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

THE SNOW ADVISORY FOR HUMBOLDT...TRINITY AND MENDOCINO COUNTIES
HAS EXPIRED. 





$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 23, 4:07 AM PDT, 11 hours 22 minutes earlier.

Area forecast discussion, Mar 23, 4:07 AM PDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
407 AM PDT FRI MAR 23 2012

.SYNOPSIS...PRECIPITATION CHANCES WILL INCREASE TODAY AS A STORM
SYSTEM OFFSHORE MOVES SLOWLY TOWARDS THE COAST. UNSETTLED WEATHER
WILL PERSIST THROUGH THE WEEKEND AS AN UPPER LEVEL LOW IMPACTS THE
REGION.
&&

.DISCUSSION...MAIN WX FEATURE IS AN UPPER LEVEL LOW CENTERED NEAR
45N/136W THIS MORNING. THIS LOW WILL SLOWLY DRIFT TOWARDS THE COAST
TODAY AND SAT BEFORE MOVG INLAND SUN.

COASTAL TEMPS IN THE MID TO UPPER 30S ALONG THE COAST EARLY THIS
MORNING. WITH DEWPOINTS IN THE MID TO LOWER 30S...EXPANDED FROST
ADVISORY TO INCLUDE THE MENDOCINO COAST ZONE. SAT AND RADAR
IMAGERY SHOW ISOLD SHOWERS OVER THE WATERS AS A WEAK VORT MAX
EJECTS OUT OF THE BASE OF THE TROUGH AND CROSSES THE REGION.
EXPECT THESE SHOWERS TO DIMINISH AFTER 15Z AS VORT MAX MOVES
INLAND.

MODELS IN FAIR AGREEMENT IN UPPER LOW DRIFTING TO 40N/130W BY SAT
MORNING. PRECIP CHCS WILL INCREASE OVER THE WATERS TODAY THEN
EXPAND INLAND OVERNIGHT. MINOR SHORTWAVE EJECTING OUT OF THE
PARENT LOW WILL BRING ISOLD SHOWERS THIS AFTERNOON AND EVENING.
PRECIP CHCS RAMP UP OVERNIGHT AS ANOTHER VORT MAX ADVECTS ACROSS
THE REGION WITH CONTINUED MENTION OF TSTMS SAT AS THIS DISTURBANCE
PASSES. BY SUN MORNING...MODEL SOLNS DIVERGE GREATLY WITH THE
UPPER LOW PLACEMENT...RANGING FROM OFFSHORE SRN OR TO SO CAL. A
BRIEF BREAK IN PRECIP LATE SUN INTO MON AS ONE UPPER LOW MOVES
INLAND AND ANOTHER DEEPENS OVER THE NE PAC. ACTIVE UPPER LEVEL
PATTERN EXPECTED TO CONTINUE NEXT WEEK...SO KEPT POPS AT OR ABOVE
CLIMO THROUGH THE EXTENDED.
&&

.AVIATION...AN UPPER TROUGH WAS APPROACHING EARLY THIS MORNING AND
GENERATING SCATTERED SHOWER ACTIVITY OFFSHORE ALONG WITH SPOTTY
CLOUDS WITH BASES FROM 4000-6000 FT. THE BULK OF THE SHOWER ACTIVITY
SHOULD DIE DOWN LATER THIS MORNING AS A WEAK SHORT-WAVE SCOOTS BY TO
OUR NORTHEAST. VFR...WITH CIGS ABOVE 3000 FEET AND VSBY OF 7SM OR
GREATER...SHOULD CONTINUE TO PREVAIL TODAY AND MAY EVEN HOLD THROUGH
MID EVENING AS A LOW WINDS UP NEAR 40N JUST OUTSIDE 130W. THE MAIN
BAND OF RAIN WITH THIS LOW WILL COME THROUGH AFTER 06Z AND PRODUCE
A QUICK SHOT OF LIGHT TO MODERATE RAIN AND PERHAPS A BRIEF PERIOD OF
MVFR CIGS AND VSBYS. THE MAIN AFFECT UNTIL THEN WILL BE RELATIVELY
DRY AND GUSTY SE FLOW AND BUMPY CONDITIONS OVER THE MOUNTAINS.
&&

.MARINE...WINDS HAVE SHIFTED AROUND TO THE SOUTHEAST AND EAST EARLY
THIS MORNING...GENERALLY UNDER 20 KT. SEAS WERE AROUND 6 FT AT 10
SECONDS AND SHOULD NOT CHANGE MUCH INSIDE 10NM THROUGH MOST OF THE
MORNING AS THE EAST AND SOUTHEAST WINDS INCREASE. MODELS CONTINUE
TO BRING AN OCCLUDED TYPE FRONT TOWARDS THE COAST THIS
AFTERNOON...WITH GALE CONDITIONS DEVELOPING OUTSIDE 20NM THIS
AFTERNOON. CURRENT INDICATIONS ARE FOR SOUTHEAST GUSTS UP TO 40 KT
AND SEAS AROUND 15 FT DURING THE PEAK OF THE EVENT. MODELS DIVERGE
ON THE DURATION OF THE GALE TONIGHT. GFS WAS MUCH FASTER WITH WINDS
DECREASING BELOW GALE THIS EVENING WHILE THE NAM12 HAS NEAR GALES
PAST MIDNIGHT. THE ECWMF WAS SIMILAR TO THE GFS...BUT THE WINDS WERE
NOT AS STRONG. THUS THINKING IS THE GALE MAY END SOONER...WITH WINDS
DROPPING TO 15-25KT BY MIDNIGHT. THE SWAN AND ENP HAVE A WESTERLY
SWELL BUILDING TONIGHT AND CONTINUING AT 10-12 FT THROUGH SAT
EVENING. THUS THE ADVISORY FOR HAZARDOUS SEAS MAY NEED TO BE
EXTENDED BY 12 HOURS OR SO. WINDS AND SEAS ARE EXPECTED TO DECREASE
ON SUNDAY AS THE LOW MEANDERS SOUTHWARD TOWARDS CENTRAL CAL AND A
WEAK RIDGE BUILDS TOWARD THE COAST. HOWEVER, ANOTHER FAIRLY POWERFUL
LOW WILL APPROACH ON MON AND KICK UP ANOTHER ROUND OF HIGH WINDS AND
HEAVY SEAS INTO TUE.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR CAZ001-002.
SCA FROM 11 AM THIS MORNING TO 11 PM PDT SAT FOR PZZ455.
SCA FROM 11 AM THIS MORNING TO 9 AM PDT SAT FOR PZZ450.
GALE WARNING FROM 11 AM THIS MORNING TO 3 AM PDT SAT FOR PZZ470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Mar 23, 3:20 PM PDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PDT FRI MAR 23 2012

CAZ001-002-242230-
REDWOOD COAST-MENDOCINO COAST-
320 PM PDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STORM SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE
REGION SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-242230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
320 PM PDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Weather Advisories in California, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.